MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK BMX96 ACCESS SYSTEM; DQY, QJP

PENUMBRA, INC. BENCHMARK BMX96 ACCESS SYSTEM; DQY, QJP
Model Number BMX9690BER125-A
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the m1 segment of the middle cerebral artery (mca) using a penumbra system jet 7 reperfusion catheter (jet7) and benchmark bmx96 access system (benchmark max).During the procedure, the physician completed the first pass using the adapt technique with the jet7 and benchmark max.The physician then made multiple attempts to inject contrast through the benchmark max for an angiographic run with the jet7 in place; however, it was unsuccessful.Therefore, the jet7 was removed.It was reported there was no damage on the jet7.A run was performed through the benchmark max without a catheter inside.The physician then inserted a penumbra system jetd reperfusion catheter (jetd) to complete another pass and, subsequently, the physician was able to inject contrast through the same benchmark max with the jetd.The procedure ended at this point resulting in thrombolysis in cerebral infarction (tici) grade 3.There was no report of an adverse effect to the patient.

Brand Name
BENCHMARK BMX96 ACCESS SYSTEM
Common Device Name
DQY, QJP
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11049555
Report Number3005168196-2020-02325
Device Sequence Number14126202
Product Code DQY
UDI-Device Identifier00815948022645
UDI-Public00815948022645
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K201271
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/27/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2023
Device Model NumberBMX9690BER125-A
Device Catalogue NumberBMX9690BER125
Device Lot NumberF100609
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2020
Initial Report FDA Received Date12/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005